Response and Stability of a Random Differential Equation: Part I—Moment Equation Method

[+] Author and Article Information
H. Benaroya, M. Rehak

Applied Science Division, Weidlinger Associates, 333 Seventh Avenue, New York, N.Y. 10001

J. Appl. Mech 56(1), 192-195 (Mar 01, 1989) (4 pages) doi:10.1115/1.3176044 History: Received June 23, 1986; Revised May 11, 1987; Online July 21, 2009


A linear stochastic differential equation of order N excited by an external random force and whose coefficients are white noise random processes is studied. The external force may be either white or colored noise random process. Given the statistical properties of the coefficients and of the force, equivalent statistics are obtained for the response. The present solution method is based on the derivation of the equation governing the response autocorrelation function. The simplifying assumption that the response is stationary when the coefficients and input force are stationary is introduced. Another simplification occurs with the assumption that the response is uncorrelated from the random coefficients. Closed-form solutions for the response autocorrelation function and spectral density are derived in conjunction with a stability bound.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In